Alert archive / Georgia / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 11, 2005, 7:52 AM EDT for 8 counties in Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2005, 7:52 AM EDT (11:52 UTC)
- Expired
- Jul 11, 2005, 8:45 AM EDT
- In force
- 53 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Baker County, GA, Calhoun County, GA, Decatur County, GA, Early County, GA, Miller County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTAE 111205
FFWTAE
GAC007-037-087-099-201-243-253-273-111245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
752 AM EDT MON JUL 11 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BAKER COUNTY IN SOUTHWEST GEORGIA
CALHOUN COUNTY IN SOUTHWEST GEORGIA
DECATUR COUNTY IN SOUTHWEST GEORGIA
EARLY COUNTY IN SOUTHWEST GEORGIA
MILLER COUNTY IN SOUTHWEST GEORGIA
RANDOLPH COUNTY IN SOUTHWEST GEORGIA
SEMINOLE COUNTY IN SOUTHWEST GEORGIA
TERRELL COUNTY IN SOUTHWEST GEORGIA
* UNTIL 845 AM EDT(745 AM CDT)
* AT 747 AM EDT(647 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAINFALL FROM TROPICAL STORM DENNIS MOVING
NORTHWARD AT 25 TO 30 MILES MPH ACROSS PARS OF SOUTHWEST GEORGIA.
THIS RAIN BAND HAS ALREADY PRODUCED ACCUMULATIONS OF 2 TO 4 INCHES
OVER THE PAST 3 HOURS OVER THE WARNED AREA. ADDITIONAL RAINFALL IS
EXPECTED FROM THE SAME BAND OVER THE NEXT THREE HOURS.
* RESIDENTS ALONG SPRING CREEK AND FISHPOND DRAIN IN SEMINOLE COUNTY
SHOULD SHOULD MONITOR FLOOD CONDITIONS AND BE PREPARED TO MOVE TO
HIGHER GROUND SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
* EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING
OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
TO FLOODING.
* DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED.
LAT...LON 3185 8435 3163 8440 3161 8445 3150 8443
3076 8462 3074 8463 3075 8486 3188 8463
3191 8462 3191 8438
$$
52-LANIERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:58 AM EDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 11, 1:58 AM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 158 AM EDT MON JUL 11 2005 .SYNOPSIS...WEAKENING TROPICAL STORM DENNIS NOW LOCATED IN NORTHERN ALABAMA AND HAS DRAGGED MOST OF THE RAIN OUT OF OUR AREA WITH THE EXCEPTION OF A FEW BANDS OF RELATIVELY LIGHT SHRA. WINDS REMAIN GUSTY THROUGHOUT THE AREA WITH THE TIGHT PRESSURE GRADIENT OVERHEAD. && .SHORT TERM...DENNIS WILL CONTINUE TO MOVE NORTH TOWARDS SOUTHERN IL BY THIS EVNG BUT REMNANT MOISTURE OVER THE SE WILL WARRANT LIKELY POPS THROUGHOUT THE CWA TODAY. WINDS WILL GRADUALLY DECREASE AS THE STORM MVS TO THE NORTH AND SHOULD BE DOWN TO AROUND 5 MPH BY LATE TONIGHT. RAIN CHANCES TUESDAY WILL REMAIN SLIGHTLY ELEVATED DUE TO ABUNDANT MOISTURE STILL IN THE AREA...BUT BY WEDNESDAY CHANCES RETURN TO ABOUT NORMAL AS MID LVL WINDS BECOME MORE WESTERLY AND SEA BREEZE INTERACTIONS PROVIDE THE FOCUS FOR CONVECTION IN THE AFTN AND EVNG HRS. .LONG TERM...NO CHANGES PLANNED IN THE LONG TERM. CHANCE POPS WILL REMAIN IN THE FCST FOR AFTN AND EVNG TIME FRAMES THROUGHOUT THE EXTENDED. THE HURRICANE CENTER HAS STARTED ISSUING PRODUCTS ON TROPICAL DEPRESSION FIVE NOW OVER THE CENTRAL TROPICAL ATLANTIC. THE MODELS DONT PICK UP ON THIS FEATURE VERY WELL RIGHT NOW AND EVEN SO...IF IT WERE TO AFFECT US IT WOULDNT BE UNTIL WELL INTO NEXT WEEK. && .MARINE...WINDS WILL CONTINUE TO DIMINISH THROUGHOUT THE EARLY MORNING AND AFTERNOON HOURS TODAY AS DENNIS MOVES FURTHER TO THE NORTH. WIND SPEEDS SHOULD BE BELOW CAUTION CRITERIA BY LATER THIS AFTN...BUT SEAS MAY BE A LITTLE SLOWER TO DECREASE. LIGHT ONSHORE FLOW IS EXPECTED THROUGHOUT THE REST OF THE WEEK. && .FIRE WEATHER...NO CONCERNS THROUGH THE EXTENDED. && .AVIATION...AS DENNIS CONTINUES TO PULL FURTHER AWAY FROM THE REGION OVERNIGHT...ITS OUTER BANDS WILL GRADUALLY HEAD ON TO THE NORTHWEST AS WELL. TLH AND ABY WILL EXPERIENCE THE WORST CONDITIONS DURING THE NEXT FEW HOURS...AND THIS MAY SHIFT WESTWARD TOWARDS DHN AND PFN OVERNIGHT. ON MONDAY...EXPECT MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS TO DEVELOP...WITH STRONG WINDS STILL LIKELY TO ACCOMPANY THEM. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 89 75 91 73/ 60 30 40 20 PANAMA CITY 87 78 90 76/ 60 30 40 20 DOTHAN 87 76 90 75/ 70 30 50 20 ALBANY 88 75 91 73/ 80 30 50 20 VALDOSTA 89 74 92 73/ 70 30 40 20 CROSS CITY 91 74 91 75/ 50 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && MCNATT
Hazardous weather outlook, Jul 11, 4:31 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 431 AM EDT MON JUL 11 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-120900- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 431 AM EDT MON JUL 11 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES TODAY... .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. DENNIS HAS BEEN DOWNGRADED TO A DEPRESSION AND CONTINUES TO RAPIDLY MOVE NORTH TOWARDS THE MIDWEST. DEEP TROPICAL MOISTURE REMAINS OVER THE AREA TODAY HOWEVER AND SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON AND INTO TONIGHT. THE CHANCE FOR WIDESPREAD SEVERE WEATHER IS LOW. WITH THE RECENT HEAVY RAINS...RIVER FLOODING AT MULTIPLE POINTS IS OCCURRING OR EXPECTED OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER STATEMENTS ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGHOUT THE WEEK DUE TO ABUNDANT MOISTURE OVER THE AREA AND SEA BREEZE INTERACTIONS. TEMPERATURES WILL BE ABOUT NORMAL FOR THIS TIME OF YEAR. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 23-MCNATT
Nearby
Flash Flood Warnings in Georgia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.